Alert archive / West Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 12, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 17, 2010, 3:30 PM EDT for Wyoming County, West Virginia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2010, 3:30 PM EDT (19:30 UTC)
- Expired
- May 17, 2010, 4:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 81 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
180
WGUS51 KRLX 171930
FFWRLX
WVC109-172030-
/O.NEW.KRLX.FF.W.0012.100517T1930Z-100517T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
330 PM EDT MON MAY 17 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WYOMING COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF PINEVILLE...
* UNTIL 430 PM EDT
* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND
AUTOMATED RAIN GAGES INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HANOVER...
TWIN FALLS STATE PARK...OCEANA AND MULLENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. ESPECIALLY ALONG...BUT NOT LIMITED TO
LITTLE HUFF CREEK AND CLEAR FORK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3757 8184 3758 8184 3777 8158 3780 8152
3753 8130 3751 8164 3753 8166 3751 8170
3750 8178
$$
211 follow-up statement
886
WGUS71 KRLX 172005
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
405 PM EDT MON MAY 17 2010
WVC109-172030-
/O.CON.KRLX.FF.W.0012.000000T0000Z-100517T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING WV-
405 PM EDT MON MAY 17 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR
WYOMING COUNTY...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN FALLS
STATE PARK AND OCEANA.
IFLOWS RAIN GAGE AT BURNING ROCK INDICATED UP TO 0.44 INCHES OF RAIN
IN 15 MINUTES. THE IFLOWS GAGE AT IVY KNOB ALSO INDICATED UP TO 0.50
INCHES IN 30 MINUTES. FLASH FLOOD GUIDANCE VALUES OF 0.9 INCHES IN
AN HOUR WILL CAUSE FLOODING OF SMALL STREAM AND CREEKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL VIRGINIA.
&&
LAT...LON 3757 8184 3758 8184 3777 8158 3780 8152
3753 8130 3751 8164 3753 8166 3751 8170
3750 8178
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 17, 10:29 AM EDT, 5 hours 1 minute earlier.
Area forecast discussion, May 17, 10:29 AM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1029 AM EDT MON MAY 17 2010
.SYNOPSIS...
A LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS THE REGION THROUGH
WEDNESDAY. ANOTHER LOW PRESSURE SYSTEM WILL IMPACT THE AREA THURSDAY
NIGHT INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATED AFTERNOON FORECAST BASED ON CURRENT RADAR/SAT TRENDS. AT 10
AM...MAIN AREA OF RAIN...ASSOCIATED WITH SHORT WAVE LIFTING UP THRU
SOUTHEAST OHIO...HAS SHIFTED INTO NORTHERN AND EASTERN PORTIONS OF
OUR AREA. AREA BE SLOW TO MOVE FURTHER NORTH AND EAST AS MAIN
SURFACE LOW...ASSOCIATED WITH UPPER LOW OVER WESTERN OHIO AND
EASTERN INDIANA...REMAINS NEARLY STATIONARY OVER SOUTH CENTRAL OHIO.
HAVE DECREASED POPS THRU EARLY AFTERNOON SIGNIFICANTLY SOUTH OF A
PKB-48I LINE...KEEPING LIKELY EXTREME NORTH.
FOR THIS AFTERNOON...WEAK SURFACE BOUNDARY FROM THE WEST MOVES INTO
OUR SOUTHWESTERN ZONES BEFORE STALLING THIS EVENING...AGAIN AS
SURFACE LOW REMAINS OVER SOUTH CENTRAL OHIO. DIFFERENT THOUGHTS PER
DIFFERENT HI RES MODELS AS TO WHAT HAPPENS. SOME ACTIVATE THIS LINE
WITH CONVECTION AND SOME DO NOT. THINK POPS THIS AFTERNOON WILL BE
HIGHLY DEPENDENT ON HOW MUCH SUNSHINE AND CAPE DEVELOP AHEAD OF
THIS BOUNDARY. WHILE SIGNIFICANT DRYING IN THE MID LEVELS PER DRY
SLOT ROTATING AROUND OF THE LOW WILL TEND LIMIT AREAL COVERAGE PER
CELL COMPETITION IN THE DRIER AIR ALOFT...IT COULD ALSO LEAD TO SOME
STRONG CONVECTION. FOR NOW...CONFIDENCE IS LOW ENOUGH TO CONTINUE
PREVIOUS FORECAST OF DEVELOPING AFTERNOON CONVECTION...BUT ONLY
SLOWLY WORKING EASTWARD.
PREVIOUS DISCUSSION...
LOW PRESSURE SYSTEM WITH NUMEROUS RIPPLES IN THE UPPER FLOW WILL
CONTINUE TO MAKE FOR A COMPLICATED EVOLUTION OF PRECIPITATION AS IT
TRAVERSES THE AREA THROUGH MONDAY.
BOUNDARY ON THE MOVE ACROSS THE AREA EARLY THIS MORNING AS WAVE
CONTINUES TO PUSH NORTH...EVENTUALLY SETTING UP SHOP JUST NORTH OF
CWA. PCPN THIS MORNING HAS DIMINISHED IN INTENSITY AND COVERAGE AS
IT ENCOUNTERS A MORE STABLE AIRMASS ACROSS THE NORTH. A MORE
CONSOLIDATED AREA OF LIGHT TO OCCASIONALLY MODERATE RAINFALL WAS
CENTERED OVER NE KY INTO SE OH. EVERYTHING WILL MOVE NORTH OUT OF
THE AREA BY EARLY AFTN. USED LATEST WRF NMM FOR TIMING. THIS WILL
LEAVE AREA IN DRY SLOT FOR AFTN. DECREASED POPS INTO CHC RANGE
INITIALLY IN THE DRY SLOT.
WITH LOSS OF DEEPER MOISTURE AND GIVEN TIME OF YEAR...THINK SOME SUN
WILL BREAK OUT ACROSS SOUTHERN HALF OF THE AREA. THIS WILL INCREASE
THE INSTABILITY TO THE EXTENT THAT SVR WX CERTAINLY A POSSIBILITY.
SFC BASED CAPE COULD APPROACH 1500 J/KG BY LATE AFTN ACROSS AREAS
ALONG AND SOUTH OF I64 CORRIDOR THAT SEE SUN. MODEL SOUNDING SHOWING
CAPE EXTENDING THRU HAIL GROWTH LAYER...GIVING RISE TO DAMAGING HAIL
BEING A THREAT. FLOW REMAINS ON THE WEAK SIDE HOWEVER...WITH H5
WINDS OF A MERE 25KTS. DEEP SHEAR IS MARGINAL TO SUPPORT STRONGER
UPDRAFTS...MEANING HAIL THREAT MAY NOT BE REALIZED.
NEVERTHELESS...SPC HAS SOUTHERN AREAS IN SLIGHT RISK. CONTINUED CAT
POPS ACROSS NE KY/SOUTHERN WV/SW VA FOR LATE AFTN AND EARLY EVENING
CONVECTION.
LOSS OF DEEPER MOISTURE WILL ALLOW PW TO CRASH TO NEAR ONE INCH BY
THE TIME CONVECTION INITIALIZES. THIS WOULD TEND TO LIMIT ANY WATER
CONCERNS. HOWEVER STORM MOTION ONLY ARND 8 M/S MEANS ENOUGH OF A
THREAT TO CONTINUE FLASH FLOOD WATCH THRU THE NEAR TERM...ESPECIALLY
GIVEN EXTREMELY LOW FFG VALUES IN THE WATCH AREA. DECIDED NOT TO
EXPAND ATTM GIVEN LOW PWS AND HIGHER FFG. HOWEVER DID INCLUDE
MENTION OF BRIEF HVY RAIN IN HWO FOR NE KY AND WESTERN LOWLANDS.
CONVECTION WILL TEND TO DIE OFF AFTER SUNSET AND AS THEY RUN INTO A
MORE STABLE AIRMASS ACROSS THE NORTH.
TEMPS TRICKY TODAY. LOOKING A POTENTIALLY A GOOD GRADIENT SETTING
UP. AS MENTIONED ABOVE...DO EXPECT TO SEE SOME SUN ACROSS SOUTHERN
HALF OF AREA OUTSIDE OF THE MTNS. ELECTED TO GO ABOVE GUIDANCE BY
3-5 DEGREES OUTSIDE OF THE MTNS. THIS RESULTED IN HIGHS IN THE MID
70S SOUTH TO UPR 60S NORTH. THINK MTNS AND PARTICULARLY EASTERN
SLOPES WILL STAY UNDER THE INFLUENCE OF STRENGTHENING CAD. THUS
TEMPS HANG IN THE UPR 50S TO LWR 60S. DID NOT BUY TEMPS DROPPING
INTO LWR 50S AS FAR WEST AS EKN THIS AFTN. HARD TO IMAGINE CAD
EFFECTS SPILLING WEST OVER MTNS. EASTERN SLOPES ACROSS RANDOLPH MAY
SEE THIS KIND OF DROP.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
MODELS SHOW THE UPPER LOW SLOWLY PUSHING EASTWARD ACROSS THE REGION
TUESDAY AND WEDNESDAY. WITH A WARM SECTOR IN THE SOUTHERN COUNTIES
ON TUESDAY...MODELS SHOW RATHER UNSTABLE ATMOSPHERE. IF WE GET MUCH
HEATING...COULD SEE SOME DECENT CONVECTION. WITH FLASH FLOOD
GUIDANCE IN THE SOUTH ALREADY LESS THAN AN INCH AN HOUR...WILL
EXTEND THE FLASH FLOOD WATCH THROUGH TUESDAY EVENING.
NAM IS SLOWER PULLING UPPER LOW OUT OF THE REGION...WHILE GFS AND
CANADIAN ARE FASTER. WILL GO WITH GFS AND CANADIAN TIMING FOR NOW AS
IT SEEMS TO BE MOST LIKELY...AND ALSO CLOSELY MATCHES THE CURRENT
FORECAST.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
UNSETTLED WEATHER CONTINUES IN THE EXTENDED AS ANOTHER LOW PRESSURE
SYSTEM MOVES NORTHEAST OUT OF THE CENTRAL PLAINS INTO THE REGION.
THIS WILL KEEP A CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE
FORECAST FOR MOST OF THE FORECAST AREA BEGINNING THURSDAY
NIGHT/EARLY FRIDAY THROUGH AT LEAST SUNDAY. BEST CHANCE FOR THUNDER
LOOKS TO BE FRIDAY...AS MODELS INDICATING NEGATIVELY TILTED TROUGH
MOVING THROUGH THE REGION...AND THUS...SEVERE WEATHER MAY BE
POSSIBLE. IN ADDITION...HEAVY RAIN CAN BE EXPECTED AT
TIMES...ESPECIALLY FRIDAY AND SATURDAY AS SW FLOW WILL PROVIDE A
GOOD MOISTURE FEED FROM THE GULF...WITH MODELS INDICATING PW VALUES
OF 1.4 TO 1.6 INCHES POSSIBLE. AS A RESULT...THIS SYSTEM WILL NEED
TO BE MONITORED FOR THE POTENTIAL OF FUTURE WATER ISSUES. LOW
PRESSURE WILL CONTINUE TO LINGER OVER THE REGION UNTIL LATE IN THE
PERIOD...BEFORE FINALLY MOVING OFF TO THE EAST.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
OCCASIONAL MVFR/IFR VIS/CIGS IN SHRA WILL IMPROVE BY EARLY AFTERNOON
FROM SOUTHWEST TO NORTHEAST...TO VFR CEILINGS.
HOWEVER BY MID AFTERNOON...SCT TRW SHOULD DEVELOP ACROSS NE
KY...SOUTHERN WV...SW VA IN ADVANCE OF A SLOW EASTWARD MOVING
SURFACE BOUNDARY. CONVECTION SHOULD CONTINUE INTO EARLY EVENING HRS
BEFORE WANING AS IT MOVES INTO CENTRAL AND NORTHERN SECTIONS.
CONTINUED CB FOR KHTS/KCRW/KBKW LATE AFTN/EVENING FOR NOW.
AFTER 12Z TUESDAY...
IFR CONDITIONS POSSIBLE MONDAY NIGHT INTO TUESDAY IN SHOWERS AND
THUNDERSTORMS MONDAY NIGHT AND LIGHTER SHOWERS WITH LOW CLOUDS
TUESDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR WVZ024>026-
033>036-046.
OH...NONE.
KY...NONE.
VA...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR VAZ003-004.
&&
SYNOPSIS...SL/RPY/30
NEAR TERM...JMV/30
SHORT TERM...RPY
LONG TERM...SL
AVIATION...JMVHazardous weather outlook, May 17, 4:39 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 439 AM EDT MON MAY 17 2010 KYZ101>103-105-OHZ083-086-087-WVZ005>008-013>016-018-027-028-037-038- 047-180845- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE- CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-CALHOUN-CLAY- BRAXTON-NICHOLAS-WEBSTER-RANDOLPH- 439 AM EDT MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. AN AREA OF LOW PRESSURE COULD BRING AN AREA OF MODERATE TO HEAVY RAINFALL THIS AFTERNOON AND EVENING. A FLOOD WATCH MAY BE NEEDED SHOULD CONFIDENCE INCREASE IN A FLOOD THREAT. THE PUBLIC IS ADVISED TO MONITOR THE FORECAST OVER THE NEXT COUPLE OF DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN AREA OF LOW PRESSURE COULD BRING AN AREA OF MODERATE TO HEAVY RAINFALL TUESDAY. A FLOOD WATCH MAY BE NEEDED SHOULD CONFIDENCE INCREASE IN A FLOOD THREAT. THE PUBLIC IS ADVISED TO MONITOR THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ003-004-WVZ024>026-033>036-046-180845- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- FAYETTE-POCAHONTAS- 439 AM EDT MON MAY 17 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ066-067-075-076-084-085-WVZ009>011-017-019-020-029>032-039-040- 180845- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER- WIRT-RITCHIE-DODDRIDGE-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 439 AM EDT MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 17, 12:56 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1256 PM EDT MON MAY 17 2010 WVZ024-025-171800- LOGAN WV-MINGO WV- 1256 PM EDT MON MAY 17 2010 ...SHOWERS PRODUCING VERY HEAVY RAIN WILL AFFECT CENTRAL MINGO AND LOGAN COUNTIES... AT 1252 PM EDT...SHOWERS WITH VERY HEAVY WERE LOCATED AROUND WILLIAMSON...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS WILL ALSO IMPACT ROUTE 119 BETWEEN MILE MARKERS 1 AND 39. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 21
Special weather statement, May 17, 2:58 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 258 PM EDT MON MAY 17 2010 VAZ003-004-WVZ013-015-024>026-033>036-172015- BOONE WV-BUCHANAN VA-DICKENSON VA-FAYETTE WV-KANAWHA WV-LINCOLN WV- LOGAN WV-MCDOWELL WV-MINGO WV-RALEIGH WV-WYOMING WV- 258 PM EDT MON MAY 17 2010 ...A STRONG THUNDERSTORM WILL AFFECT BOONE...BUCHANAN...KANAWHA... LINCOLN...LOGAN...MINGO...NORTHEASTERN DICKENSON...NORTHWESTERN MCDOWELL...WEST CENTRAL FAYETTE...WESTERN RALEIGH AND WYOMING COUNTIES... AT 251 PM EDT...SHOWERS AND THUNDERSTORMS WERE SCATTERED OVER THE REGION AND MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL COULD PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS WILL IMPACT THE FOLLOWING INTERSTATES I-64 BETWEEN MILE MARKERS 47 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND 109 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 5...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 50 AND 95. THIS WILL ALSO IMPACT ROUTE 119 BETWEEN MILE MARKERS 1 AND 80. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 21
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 3:21 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 54 min |
| May 17, 3:35 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 44 min |
| May 17, 5:16 PM EDT | Flash Flood Warning | RLX | Jackson, Kanawha, Putnam, Roane | 59 min |
| May 17, 5:57 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 63 min |
| May 17, 6:09 PM EDT | Flash Flood Warning | RLX | Boone, Clay, Jackson, Kanawha, Lincoln, Logan and 2 more | 111 min |
| May 17, 6:27 PM EDT | Flash Flood Warning | RLX | Boone, Logan, Mingo | 2 hr |
| May 17, 7:02 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo | 73 min |
| May 17, 7:12 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 36 min |
Nearby
Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.